Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 328, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2007, 3:51 PM CDT for Morrison County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 3:51 PM CDT (20:51 UTC)
- Expired
- Aug 27, 2007, 4:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 175 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -574 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 272052 SVRMPX MNC097-272115- /O.NEW.KMPX.SV.W.0328.070827T2051Z-070827T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 351 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORRISON COUNTY IN CENTRAL MINNESOTA... * UNTIL 415 PM CDT * AT 349 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF MOTLEY...OR ABOUT 20 MILES NORTHWEST OF LITTLE FALLS...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CUSHING... MOTLEY... CAMP RIPLEY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4635 9465 4613 9463 4619 9435 4634 9439 $$ TDK
1 follow-up statement
000 WWUS53 KMPX 272111 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 PM CDT MON AUG 27 2007 MNC097-272120- /O.EXP.KMPX.SV.W.0328.000000T0000Z-070827T2115Z/ MORRISON MN- 410 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MORRISON COUNTY EXPIRES AT 415 PM CDT... SEVERE STORMS WERE JUST MOVING OUT OF THE AREA...AND SHOULD EXIT THE NORTHERN CAMP RIPLEY AREA BY 415 PM. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM. LAT...LON 4635 9465 4613 9463 4619 9435 4634 9439 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:27 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 27, 3:27 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 PM CDT MON AUG 27 2007 .DISCUSSION... FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT THIS EVENING ACROSS MN CWA. MPX 18Z SOUNDING SHOWING STRONG CAP IN PLACE OVER THE SOUTHERN 2/3RDS OF CWA. ELEVATED CONVECTION ALONG PERIPHERY OF CAPPING INVERSION...FAR NORTHERN SECTION OF THE CWA. THIS WILL RIDE EAST DURING THE EVENING. MODEL TRENDS INDICATE CAP/CINH WILL ERODE ALONG/VCNTY OF THE OUTFLOW BOUNDARY OVER THE AREA...AFFECTING MAINLY CENTRAL MN. QUESTION WHETHER ACTIVITY WILL BECOME ROOTED IN THE BOUNDARY LAYER. IF CONVECTION MANAGES TO FIRE...TORNADO POTENTIAL IS THERE AT LEAST THE FIRST FEW HOURS OF THE EVENING...ALONG WITH HEAVY RAIN...WIND AND LARGE HAIL. WILL MENTION THIS IN THE EVENING ACROSS CENTRAL PORTIONS OF THE STATE. ACTIVITY WILL LIKELY EVOLVE INTO MCS LATER TONIGHT AND AFFECT WESTERN WI. FRONT SLOW TO SAG OVER THE CWA TUESDAY...AND WILL HOLD ONTO LIKELY POPS OVER THE SOUTHEAST CWA. THUNDER THREAT DECREASES RAPIDLY BEHIND FRONT...WITH LITTLE IF ANY ELEVATED CAP INDICATED BEHIND FRONT INTO THE AFTERNOON. WITH CLOUDS/RAIN AROUND TUESDAY...WILL GO A LITTLE COOLER THAN MAV GUIDANCE VALUES. HYDRO WILL HAVE TO BE MONITORED TONIGHT INTO WISCONSIN AND FAR SOUTHEAST AS 1HR/3HR FFG IS QUITE LOW. SOME INDICATION ON SREF THAT FRONT WILL LINGER OVER THE FAR SOUTH INTO THE EVENING TUESDAY...SO WILL CONTINUE TO HOLD ONTO CHANCE POPS UNTIL ABOUT 06Z WED. THEN COOLER...DRIER AIR WILL WIN OUT FOR WEDNESDAY AND THURSDAY. LONGER TERM MODELS CONTINUE TO SHOW RIDGING ALOFT ACROSS THE REGION THROUGH THE WEEKEND. SOME INDICATION OF SHORT WAVE WORKING ACROSS NORTHER US/SOUTHERN CANADA LATER SUNDAY/MONDAY PERIOD WHICH WOULD BRING NEXT FRONTAL BOUNDARY INTO AT LEAST CENTRAL MN DURING THIS PERIOD. WILL MENTION SOME LOW POPS MOVING THROUGH CENTRAL/EASTERN PORTION OF AREA THEN. 00Z ECMWF WAS A BIT SLOWER ON FRONTAL MOVEMENT WITH THE AND 06Z GFS BRINGING INTO CENTRAL MN BY MONDAY. 00Z GFS ENSEMBLE MEAN WAS FASTER WITH FRONT AND ATTENDANT POPS. WARMING ON THE BACKSIDE OF THE RETREATING HIGH PRESSURE SHOULD WARM TEMPERATURES THROUGH THE 80S THROUGH THE LABOR DAY WEEKEND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && WET/DWE
Hazardous weather outlook, Aug 27, 4:56 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 456 AM CDT MON AUG 27 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 456 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MORNING AND EARLY AFTERNOON HOURS OVER NORTHERN MINNESOTA...DROPPING SOUTHEASTWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS. HAIL IN EXCESS OF QUARTER SIZE...DAMAGING WINDS...AND LOCALIZED FLOODING ARE THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN IOWA AND SOUTHERN WISCONSIN...PROVIDING A FOCUS FOR ADDITIONAL RAINFALL OVER SOUTHERN MINNESOTA THROUGH TUESDAY NIGHT. THE FLOODING CONCERNS WILL CONTINUE THROUGH THIS TIME PERIOD...GENERALLY ALONG THE INTERSTATE 90 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. SKYWARN SPOTTER ACTIVATION IS LESS LIKELY...BUT MAY BE NEEDED ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN MINNESOTA THIS AFTERNOON AND EVENING. KAT
In the hours before
Local storm report, Aug 27, 3:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 2 S MILLERVILLE 46.04N 95.55W
08/27/2007 E0.75 INCH DOUGLAS MN LAW ENFORCEMENT
&&
TDKLocal storm report, Aug 27, 3:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 1 NW BRANDON 45.98N 95.61W
08/27/2007 E0.88 INCH DOUGLAS MN TRAINED SPOTTER
NICKEL SIZE HAIL STILL FALLING AS OF 304 PM.
&&
TDKSpecial weather statement, Aug 27, 3:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 334 PM CDT MON AUG 27 2007 MNZ042-043-272130- MORRISON-TODD- 334 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR TODD AND MORRISON COUNTIES UNTIL 430 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A PAIR OF STRONG THUNDERSTORMS. ONE WAS 6 MILES WEST OF EAGLE BEND...AND THE OTHER WAS 10 MILES SOUTHWEST OF STAPLES. BOTH STORMS WERE MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH BOTH STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE MOTLEY...CAMP RIPLEY...EAGLE BEND... CLARISSA...BROWERVILLE...BERTHA AND STAPLES. TDK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:47 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 43 min |
| Aug 27, 2:40 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.